Tennessee, 2024Flash Flooding in Tennessee, June 26 to 30, 2024
June 26 to 30, 2024 · NWS OHX · 2 events in 2 counties and zones
Heavy rain fell across portions of Robertson and Sumner counties during the early morning hours of June 30, 2024. 5 inches of rain in a short period of time, and the White House area was hardest hit by flooding with numerous homes reported flooded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across portions of Robertson and Sumner counties during the early morning hours of June 30, 2024. Official measurements showed 3 to 3.5 inches of rain in a short period of time, and the White House area was hardest hit by flooding with numerous homes reported flooded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 1:01 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 1:01 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
201 AM CDT Wed Jun 26 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today through Thursday)
Issued at 201 AM CDT Wed Jun 26 2024
An area of showers and thunderstorms is slowly moving out of
central MS River Valley Region as these early morning hours have
progressed and should begin to move into northwestern portions of
our area here shortly. Recent CAMs not doing a great job of
initializing this, as CAMs continue to show, along with North
American. and Global Models differences in general movement and
timing through at least remaining morning hours today. Better
agreement in weather pattern evolution noted between these three
model tiers as afternoon hours progress with a more pronounced
upper level trough passage expected. Depending on what model tier
and particular model you prefer, some forecast model soundings and
derived indicies show just regular summertime showers and
thunderstorms while others, like the NAMNest show at least
potential of a few strong to severe thunderstorms with PW values
approaching 1.9 inches, respectable CAPE values for robust
convective development 1,500 J/KG, mid level lapse rates in 6-7
C/km range, Total Total Values at least approaching 50, DCAPE
values around 1,100 J/KG, but atmospheric shear values only in
20-30 m2/s2 range. So if any strong to severe thunderstorms due
occur, strong to damaging microburst winds and brief heavy
rainfall. Latest Day 1 SPC convective outlook continues to keep
mid state within a marginal risk of severe thunderstorms for this
afternoon into early evening hours tonight eastern portions.
Temperatures this afternoon will not be as hot as those
experienced yesterday, with upper 80s northwest to mid 90s south.
With increased low level moisture, some locations west of
Cumberland Plateau Region that are expected to reach into low to
mid 90s, could also experience heat index values up to around 105
degrees.
Look for best coverage of showers and thunderstorms to shift
across eastern portions of our area through evening hours tonight
with isolated to scattered showers and thunderstorms possible
after midnight tonight entire area and across southern and eastern
portions of our area as Thursday progresses as upper level
troughing shifts eastward tonight and upper level ridging
influences slowly build in on Thursday with some lingering
moisture possibly across southern and eastern areas dependent
on actual cold frontal passage movement. Surface front should
move slowly through our area as tonight progresses bringing, after
lows tonight mainly upper 60s to lower 70s, more seasonal normal
temperatures across our area on Thursday.
&&
.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 201 AM CDT Wed Jun 26 2024
Upper level ridging influences on Thursday night will give way to
a more zonal pattern aloft on Friday which might usher a few weak
upper level disturbances within its flow across our area resulting
in potentially isolated showers and thunderstorms southern and
eastern portions. With surface high pressure influences shifting
eastward, a warming trend will commence, with a good amount of
locations potentially west of Cumberland PLateu Region having
afternoon heat index values up to around 105 degrees as highs will
generally once again be in low to mid 90s. Best day for potential
of a heat advisory for locations west of Cumberland Plateau Region
continues to be on Saturday with prevalent mid to upper 90s highs
and heat index values well within the 105 up to around 110 degree
range for locations west of Cumberland Plateau Region as shower
and thunderstorm chances return to our area with best potential
on Sunday afternoon as upper level troughing influences move
across our area. Another cold frontal passage will result in once
more seasonal temperatures by next Monday. Upper level ridging
influences will once again build in from the west as Monday into
Tuesday progress with highs back in low to mid 90s by Tuesday
afternoon with isolated showers and thunderstorms possible with
heat index values west of Cumberland Plateau Region back in the
100 to 105 degree range.
&&
.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Wed Jun 26 2024
VFR conditions at TAF time. CKV could be affected by SH/TS in the
next couple of hours, but current thinking is storms in KY will
wane. Two periods of storms may affect all mid-state terminals
tomorrow afternoon/evening, however timing is suspect and will
cover with VCTS for this low confidence. MVFR cigs may come with
second round of storms, then IFR cigs through Thursday morning.
Winds will relatively light from the southeast early in the
period, then shift to the west tomorrow afternoon before fropa
after 02Z/Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 94 72 90 70 / 60 60 20 0
Clarksville 88 69 88 66 / 70 50 10 0
Crossville 91 65 84 64 / 60 70 40 0
Columbia 95 70 90 68 / 60 60 20 0
Cookeville 91 68 85 66 / 60 70 20 0
Jamestown 91 66 83 64 / 60 70 30 0
Lawrenceburg 94 69 88 68 / 60 60 20 0
Murfreesboro 96 70 90 69 / 60 60 20 0
Waverly 90 68 88 67 / 70 50 10 0
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...JB Wright
LONG TERM....JB Wright
AVIATION.....Unger
In the hours before
Special weather statement, Jun 26, 12:49 AM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
149 AM CDT Wed Jun 26 2024
TNZ005-260730-
Stewart TN-
149 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT STEWART COUNTY THROUGH 230 AM
CDT...
At 149 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Wranglers Campground, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes, and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3668 8800 3666 8785 3663 8785 3664 8769
3663 8764 3660 8764 3641 8772 3649 8805
3652 8804 3656 8803 3664 8806 3666 8807
3668 8807
TIME...MOT...LOC 0649Z 289DEG 20KT 3662 8806
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Flash Flood, Robertson
- When
- June 26, 3:30 AM CST to 5:15 AM CST
- Where
- Robertson County, 1.38 mi NNW of Cross Plains to 1.42 mi WNW of Mulloy
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.567, -86.713
Heavy rain fell across portions of Robertson County during the early morning hours of June 30th with flooding reported in the Cross Plains area. CoCoRaHS observers in this area measured 3 to 3.5 inches of rain. In Cross Plains, flooding was reported along Owens Chapel Road at Cross Plains Road. Damages are a rough estimate.
Flash Flood, Sumner
- When
- June 30, 3:30 AM CST to 5:15 AM CST
- Where
- Sumner County, 2.5 mi WNW of White House to 0.78 mi NW of White Hill
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.484, -86.691
Heavy rain fell across portions of Sumner County during the early morning hours of June 30th. CoCoRaHS observers in this area measured 3 to 3.5 inches of rain which caused flooding. The White House area was hardest hit with flooding. In White House, roads that were flooded included Highway 31, Rolling Acres Drive, Union Road, Winchester Court, and Autumn Wood Drive. Along Autumn Wood Drive, one home was flooded, and a car was overturned. Homes were also flooded on Winchester Court and Rolling Acres Drive. Damages are a rough estimate.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 26 to 30, 202444 deaths · 14 events
- Tornadoes and Flash Flooding in Pennsylvania, June 26, 2024$3.7 million · EF2 · 42 events
- Hail and Damaging Winds in Texas, June 26, 20241 death · 7 injured · $14,000 · 2 in hail · 8 events
- Damaging Winds in New Jersey, June 26, 20241 death · 1 injured · $59,000 · 55 kt wind · 18 events
- Damaging Winds in Connecticut, June 26, 20241 death · $12,000 · 67 kt wind · 13 events
- Damaging Winds in New York, June 26, 20241 death · 55 kt wind · 13 events
- Rip Current in Wisconsin, June 26, 20241 death · 1 injured · 1 event
- Flash Flooding and Flood in Pennsylvania, June 26, 2024$208,000 · 1 in hail · 48 events
- Damaging Winds in New York, June 26, 20243 injured · $86,000 · 55 kt wind · 25 events
- Tornadoes and Flash Flooding in New Mexico, June 26 to 27, 2024$510,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Ohio, June 26, 2024$400,000 · 60 kt wind · 11 events
- Damaging Winds in Virginia, June 26, 2024$180,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1179675, 1179673.